Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hair Loss Could I Have HIV

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Hair Loss and HIV?

Hi Dr. Young,I'm wondering if hair loss is a common symptom of ongoing HIV infection? I have been losing a lot of hair recently (much more than usual), and my scalp seems crusty and sensitive. When I scratch my scalp, there is always crust under...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post and words.Hair loss is not a commonly reported side effect of HIV medications, save for known issues with the now-old protease inhibitor, indinavir Read more »

HIV and hair loss

I am an HIV positive male. I currently have an undetectable viral load and a CD4 count of 170.... Read more »

hair loss, swollen glands - hiv positive?

Hi Dr. Bob,I would like to ask - why do you post so many questions from idiots who ask stupid... Read more »
Articles
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

... Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat Read more »
AIDS InfoNet

Hydroxyurea

...lactic acidosis that caused some deaths. Hydroxyurea may cause nausea, vomiting, and diarrhea. It can also lead to weight gain, hair loss, and changes in skin coloring. It may cause birth defects, so pregnant women should not take hydroxyurea. It... Read more »
AIDS InfoNet

Lamivudine (Epivir)

...of lamivudine are nausea, vomiting, fatigue, and headaches. Some people have trouble sleeping. There have been rare cases of hair loss. How Does Lamivudine React With Other Drugs? Lamivudine can interact with other drugs or supplements you... Read more »
AIDS InfoNet

Lymphoma

...It suppresses the immune system. It can cause nausea, vomiting, fatigue, diarrhea, swollen and sensitive gums, mouth sores, hair loss, and numbness or tingling in the feet or hands. Chemo also damages bone marrow. This can cause anemia (low red... Read more »
Connect With Others

hair loss

Posted by mistake1, 1 Reply
...does anyone know if hair loss is an hiv symptom and itchy skin also? Read more »

help

Posted by mistake1
...has anyone expeirenced hair loss after newly infected is this a part of hiv Read more »

accute hiv

Posted by CJA, 1 Reply
...can acute hiv cause hair loss with in 5 month like the hair cells to stop growing or could it be something else 23 years old? Read more »

hair loss?

Posted by Anonymous, 3 Replies
...In the last year I have lost alot of my hair, has anyone else experience this as a problem or is it from something other than HIV? Read more »